Alert archive / Tennessee / River Flood Advisories in 2011

River Flood Advisory 15, NWS Nashville, TN

March 4, 2011Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 4, 2011, 10:11 AM CST for Davidson County, Tennessee. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2011, 10:11 AM CST (16:11 UTC)
Expired
Mar 5, 2011, 3:49 PM CST
In force
30 hr
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Richland Creek at Charlotte Avenue in Nashville (NRCT1). The gauge peaked at 3.45 ft at Mar 5, 2011, 12:00 PM CST.

actionminormoderate05101503/0403/0503/06
Action stage
10 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 4, 6:06 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 4, 6:06 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
606 AM CST FRI MAR 4 2011

.UPDATE...FOR 12Z TAFS.

&&

.AVIATION...
ATM WL MOISTEN TDAY W/SCT RW- THIS AFTN. ORGANIZED AREA OF RW WL
MOVE INTO REGION SAT AM...PREVAILING -SHRA/MVFR CIGS STARTING AT
05/06Z KBNA AND 05/09Z KCSV.

&

.PREV DISCUSSION... /ISSUED 411 AM CST FRI MAR 4 2011/

DISCUSSION...
ANALYSIS SHOWING CWA IN WARM SECTOR...WITH WARM FRONT NOW UP
ACROSS THE OH VALLEY STRETCHING FROM SFC LOW OUT ACROSS TX. WEAK
MOISTURE ADVECTION ALREADY OCCURRING AS SFC/LL WIND TURNING SOUTH
AND STRENGTHENING.

TX SFC LOW WILL RIDE NORTHEAST TODAY...WHICH WILL KEEP COLD FRONT
ACROSS THE PLAINS. GOOD MOISTURE ADVECTION HOWEVER WILL CONTINUE
AHEAD. THIS AFTERNOON...MOISTURE LIKELY DEEP ENOUGH COMBINED WITH
ML JET STREAK AND ISENT LIFT TO FUEL ISO-SCT SHOWERS/STORMS...
ESPECIALLY WEST OF BNA. TONIGHT...SFC LOW ADVANCES INTO THE GREAT
LAKES AND COLD FRONT MOVES TO THE MS RIVER TOWARD 12Z...FINALLY
CROSSING THE CWA THROUGH 00Z SUNDAY AS ML/UL TROF PUSHES IT ALONG.
DEEP MOISTURE ADVECTION WILL CONTINUE WHILE APPROACHING FRONT AND
ML JET ENHANCE UVV. SHOWERS/STORMS WILL BECOME WIDESPREAD
TONIGHT...REMAINING WIDESPREAD ON SATURDAY AS FRONT PASSES.
DURATION OF RAINFALL LIKELY TO PRODUCE 1-3 INCHES...WITH LOCAL 4
SATURDAY INTO SATURDAY EVENING. 3-7 INCHES HAS FALLEN WITH LAST
TWO EVENTS AND THIS ADDITIONAL RAIN INCREASING THREAT OF FLOODING.
THUS HAVE PUT UP FLOOD WATCH SATURDAY/EVENING.

THINGS DRY OUT SUNDAY BEHIND FRONT/UL TROF...AS WELL AS WE EXPERIENCE
ANOTHER GOOD COOL DOWN. TEMPS ACROSS THE AREA LARGELY EXPECTED TO
BE AOB FREEZING SUNDAY/MONDAY MORNING.

ON TUESDAY GOOD WARM UP BEGINS AS NEXT SYSTEM MOVES INTO THE SOUTHEAST
US. ON WEDNESDAY...COLD FRONT MOVES INTO WEST TN...AND THEN MOVES
ACROSS THE MID-STATE WEDNESDAY NIGHT/EARLY THURSDAY. THIS WILL BRING
ANOTHER ROUND OF SHOWERS/STORMS TO THE AREA MID/LATE WEEK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

04
Hazardous weather outlook, Mar 4, 6:23 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
623 AM CST FRI MAR 4 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-051130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
623 AM CST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE IS A THREAT OF FLOODING SATURDAY AND SATURDAY EVENING AS A
STRONG COLD FRONT PASSES. 1 TO 3 INCHES OF RAIN...WITH UP TO 4
LOCALLY IS POSSIBLE.

ANOTHER SYSTEM WILL MOVE IN THE MIDDLE OF NEXT WEEK...POSSIBLY
PRODUCING SEVERE THUNDERSTORMS LATER WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:00 AM CSTFlood WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more36 hr
Mar 4, 10:11 AM CSTRiver Flood AdvisoryOHXDavidson30 hr
Mar 4, 10:11 AM CSTRiver Flood AdvisoryOHXDavidson30 hr
Mar 4, 10:21 AM CSTRiver Flood AdvisoryOHXPerry46 hr
Mar 4, 10:45 AM CSTRiver Flood AdvisoryOHXBedford, Marshall46 hr
Mar 4, 10:45 AM CSTRiver Flood AdvisoryOHXMaury46 hr
Mar 4, 10:45 AM CSTRiver Flood AdvisoryOHXHickman46 hr

Nearby

River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.